1
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found

      Isoniazid-induced crescentic glomerulonephritis in a child with a positive tuberculin skin test.

      1 , , ,

      American journal of nephrology

      S. Karger AG

      Read this article at

      ScienceOpenPublisherPubMed
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          Acute nonoliguric renal failure developed in a 13-year-old girl, 1 month after the institution of isoniazid therapy because of a positive tuberculin test at school screening. A renal biopsy demonstrated severe crescentic glomerulonephritis with focal interstitial changes. Discontinuation of isoniazid and a short course of steroids and cyclophosphamide therapy were followed by complete recovery. Whereas isoniazid has been shown to induce a lupus-like syndrome and antihistone antinuclear antibodies, our patient displayed none of the clinical or immunological features that are characteristic of drug-induced lupus. Furthermore, none of the identifiable causes for crescentic glomerulonephritis was evident in this girl. To the best of our knowledge this is the first report suggesting a possible association of crescentic glomerulonephritis to isoniazid treatment.

          Related collections

          Author and article information

          Journal
          Am. J. Nephrol.
          American journal of nephrology
          S. Karger AG
          0250-8095
          0250-8095
          1998
          : 18
          : 5
          Affiliations
          [1 ] Division of Pediatrics, Rambam Medical Center and Technion, Faculty of Medicine, Haifa, Israel.
          Article
          13389
          10.1159/000013389
          9730569

          Comments

          Comment on this article